Skip to content
My WebMD Sign In, Sign Up
RAPID HEART RATE
avatar
tammyhayes2012 posted:
About 3 yrs ago, I started having fast heart rate and beat very hard late in the evenings or in the middle of the night. My blood pressure drops to around 80/60 and then I get the most awful pain in my stomach. This lasts for about an hour. I have had 2 ablations trying to fix it but they have not worked and I am not willing to go thru that again. Can someone tell me what causes this and what can I do to fix it? It is a very scary thing to go thru.I can tell that it does something to my blood pressure because right when it starts to happen, I can feel my whole body start to flush and prickly. It wakes me up in the dead of sleep with a hard beat to my heart.
Reply
 
avatar
cardiostarusa1 responded:
Hi:

"I have had 2 ablations trying to fix it but they have not worked and I am not willing to go thru that again."

"Can someone tell me what causes this and what can I do to fix it?

About catheter ablation

Especially with improving older standard radiofrequency energy (heat-based) technology, as well as newer technology cryoenergy/freezing, and high-intensity focused ultrasound, if/when performed by a highly-skilled doctor (IC/EP), via standard endocardial or transthoracic epidcardial, and done correctly (no culprit areas, pathways are missed, no normal areas are damaged or disrupted, the culprit tissue is ablated deep enough), a catheter ablation procedure should completely (100%) eliminate one's particular/specific arrhythmia for good.

Noteworthy though, according to medical literature, approximately under 10% of the time, an arrhythmia may recur (at any time) even after what was thought as being an initially successful (single site or multiple sites mapped and treated accordingly) catheter ablation.

This occurs because the abnormal heart cells or electrical pathway responsible for the arrhythmia was damaged, but not 100% therapeutically destroyed by the procedure. As this area heals, the original arrhythmia may reccur.

Also, an ablation procedure may/can lead to the occurrence of a totally different type of arrhythmia, sometimes making pacemaker implantation necessary. In some cases, post-ablation, prescription drug therapy may/can help to control/suppress an irregular or rapid heartbeat.

Best of luck down the road of life.

Take care,

CardioStar*

WebMD member (since 8/99)

-

-

WebMD/WebMD forums does not provide medical advice, diagnosis or treatment.

WebMD does not endorse any specific product, service or treatment,
 
avatar
DaKittster responded:
Hi Tammy....if your cardiologists have not sent you to an "electrophysiologist" for a consultation, then please ask them to do so. Better yet, have your primary care physician do the referring so it is a more independent referral. He will ask his peers for suggestions, most likely, people he respects, and he has a better picture of your overall health issues.

My problems started when I was 12 as a result of a severe case of heat exhaustion, and for 30 years was misdiagnosed as everything from mitral valve prolapse to emotional and stress issues. Finally it was properly diagnosed....a rarer form of heart disease: Wolff-Parkinson-White Syndrome, which was quite severe in my case. I had ablation, but it took two days: The first time for 5 hours they mapped the nerves in my entire heart to identify all the ones involved, and the second time two weeks later for the ablation was also 5 hours as they cauterized all of the target nerves. For the first time I could have a normal, healthy life! But many years later now I have a new problem, and have gladly elected ablation again to correct it, fingers crossed.
But I went through quite a few nightmares for those 30 years until the original problem was finally properly diagnosed and corrected.

Don't give up! Get to see an electrophysiologist cardiologist, and see if he can nail it down. And if another crack at ablation is not agreeable for you, then there are so many new drugs on the market now to address all the many different heart problems that the electrophysiologist can prescribe which will most likely bring it under control and allow you to have a near-normal life.

The heart is a complex organ, and an essential one, and it's too dangerous for you to keep having your BP dropping so low. If you have any kind of arrhythmia involved the newer drugs will control that well. Please, please don't give up hope, and get different opinions asap, k? Will send good vibes your way!

Kind regards, Kitt


Featuring Experts

James Beckerman, MD, FACC, is a cardiologist at the Providence St. Vincent Heart Clinic in Portland, OR. He graduated summa cum laude from Harvard Col...More

Helpful Tips

Nix Grapefruit & Statin DrugsExpert
Grapefruit & statin drugs can be a bad combination. Unlike other citrus fruits, grapefruit contains substances that disable certain ... More
Was this Helpful?
13 of 15 found this helpful

Expert Blog

The Heart Beat - James Beckerman, MD, FACC

Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health General and Consultative Heart Care Center